Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 63, NWS Bismarck, ND

June 22, 2013Kidder County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2013, 8:13 PM CDT for Kidder County, North Dakota. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 8:13 PM CDT (01:13 UTC)
Expired
Jun 22, 2013, 9:15 PM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Kidder County, ND

The radar

The Bismarck radar (KBIS), 68 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:20 PM CDTTSTM WND GST 60Steele, NDNICKELS TO DIME SIZED HAIL WITH 60 MPH HOUR GUSTS.
Jun 22, 8:25 PM CDTTSTM WND GST 605 S Steele, NDNICKEL TO QUARTER SIZED HAIL WITH ESTIMATED 60 MPH GUST. HAIL WAS COVERING GROUND.
Jun 22, 8:25 PM CDTHAIL 15 S Steele, NDNICKEL TO QUARTER SIZED HAIL WITH ESTIMATED 60 MPH GUST. HAIL WAS COVERING GROUND.
Jun 22, 8:35 PM CDTHAIL 14 S Steele, NDWIND DAMAGE WITH ESTIMATED AT 70MPH... 0.90 INCHES OF RAINFALL
Jun 22, 8:49 PM CDTTSTM WND GST 706 Nw Steele, ND70 MPH WINDS WERE ACCOMPANIED BY ONE INCH HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WUUS53 KBIS 230113
SVRBIS
NDC043-230215-
/O.NEW.KBIS.SV.W.0063.130623T0113Z-130623T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 915 PM CDT

* AT 812 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTHWEST OF STREETER TO 8 MILES NORTH OF   
  KINTYRE...THIS IS ABOUT 40 MILES EAST OF BISMARCK...AND MOVING
  NORTH AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...PUBLIC.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE ISABEL AROUND 825 PM CDT.
  TAPPEN AND STEELE AROUND 830 PM CDT.
  HORSEHEAD LAKE AROUND 850 PM CDT.
  LAKE WILLIAMS AROUND 855 PM CDT.
  ROBINSON AROUND 900 PM CDT.
  TUTTLE AROUND 905 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE 
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. UP TO TWO 
INCHES OF RAIN IS POSSIBLE WITH THESE STORMS. DO NOT DRIVE OR WALK 
INTO WATER.

&&

LAT...LON 4698 10008 4698 10010 4732 10012 4732 9949
      4664 9947 4663 10008
TIME...MOT...LOC 0112Z 158DEG 31KT 4675 9951 4670 9998

HAIL...1.25IN
WIND...60MPH

$$

JPM/CK
2 follow-up statements
271 
WWUS53 KBIS 230134
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
834 PM CDT SAT JUN 22 2013

NDC043-230215-
/O.CON.KBIS.SV.W.0063.000000T0000Z-130623T0215Z/
KIDDER ND-
834 PM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KIDDER COUNTY
UNTIL 915 PM CDT...

AT 830 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM CRYSTAL SPRINGS TO 6 MILES SOUTHWEST OF 
STEELE...ALONG INTERSTATE 94...MOVING NORTH AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HORSEHEAD LAKE AROUND 900 PM CDT.
  LAKE WILLIAMS AROUND 905 PM CDT.
  TUTTLE AND ROBINSON AROUND 910 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE 
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. UP TO TWO 
INCHES OF RAIN IS POSSIBLE WITH THESE STORMS. DO NOT DRIVE OR WALK 
INTO WATER.

&&

LAT...LON 4671 10007 4698 10008 4698 10010 4701 10010
      4732 10011 4732 9949 4677 9947
TIME...MOT...LOC 0133Z 158DEG 31KT 4687 9953 4683 10002

HAIL...1.25IN
WIND...60MPH

$$

JPM/CK
156 
WWUS53 KBIS 230159
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT SAT JUN 22 2013

NDC043-230215-
/O.CON.KBIS.SV.W.0063.000000T0000Z-130623T0215Z/
KIDDER ND-
859 PM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KIDDER COUNTY
UNTIL 915 PM CDT...

AT 853 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF CHASE LAKE TO 8 MILES NORTHWEST
OF STEELE...MOVING NORTH AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...PUBLIC.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL MOVE THROUGH THE HORSEHEAD LAKE...LAKE 
WILLIAMS...PETTIBONE...ROBINSON AND TUTTLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE 
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. UP TO TWO 
INCHES OF RAIN IS POSSIBLE WITH THESE STORMS. DO NOT DRIVE OR WALK 
INTO WATER.

&&

LAT...LON 4698 10008 4698 10010 4732 10011 4732 9949
      4690 9948 4671 10006
TIME...MOT...LOC 0157Z 158DEG 31KT 4700 9956 4698 10003

HAIL...1.25IN
WIND...70MPH

$$

JPM/CK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:52 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 22, 6:52 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
652 PM CDT SAT JUN 22 2013

.UPDATE...
ISSUED AT 653 PM CDT SAT JUN 22 2013

MAIN ISSUE WITH THE EARLY EVENING UPDATE IS DEALING WITH THE
ONGOING CONVECTION IN WESTERN NORTH DAKOTA AND CONVECTION
DEVELOPING OVER LOGAN AND MCINTOSH COUNTIES IN SOUTHEAST NORTH
DAKOTA. HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH #345 EAST TO
INCLUDE LOGAN...MCINTOSH AND STUTSMAN COUNTIES. BISMARCK 00Z
SOUNDING IS SHOWING GOOD MID LEVEL BULK SHEAR BUT LITTLE SHEAR IN
THE LOW LEVELS. ALSO A POSSIBLE SMALL CAP STILL AROUND 600 MB.
HOWEVER THE CELL IN MCINSOSH AND LOGAN COUNTIES WAS ABLE TO AT
LEAST BRIEFLY BREAK THE CAP. WITH ABUNDANT MOISURE OVER THE AREA
ANY CELLS THAT DO DEVELOP WILL LIKELY PRODUCE VERY HEAVY RAINFALL.
CELLS IN THE FAR WEST PRODUCED OVER AN INCH OF RAIN IN LESS THAN
AN HOUR. WILL NEED TO MONITOR FLASH FLOOD POTENTIAL WITH ANY
SUBSEQUENT CELLS THAT DEVELOP.

ONLY CHANGES WERE TO UPDATE SEVERE WORDING TO COUNTIES ADDED TO
THE SEVERE THUNDERSTORM WATCH.

UPDATE ISSUED AT 405 PM CDT SAT JUN 22 2013

FORECAST UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 345.

UPDATED PRODUCTS SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)

ISSUED AT 130 PM CDT SAT JUN 22 2013

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD STILL STRONG TO
SEVERE STORMS TODAY/TONIGHT ALONG WITH THE POTENTIAL FOR HEAVY
RAINFALL. ADDITIONAL RAINFALL EXPECTED SUNDAY...ALTHOUGH THE RISK
FOR SEVERE THUNDERSTORMS WILL BE LOWER.

CURRENTLY...SOUTHWEST FLOW ALOFT REMAINS OVER THE DAKOTAS AHEAD
OF A LONG WAVE TROUGH CENTERED JUST WEST OF THE ROCKIES. SMALL-
SCALE EMBEDDED S/WV IMPULSES CONTINUE TO EJECT OUT OF THE BASE OF
THE TROUGH THROUGH THE CENTRAL AND NORTHERN PLAINS REGIONS. SFC
TROUGH/FRONTAL BOUNDARY IN PLACE ACROSS CENTRAL NORTH DAKOTA.

WILL SEE A GRADUAL INCREASE IN CHANCES FOR THUNDERSTORMS AS THE
DAY PROGRESSES AS CONVECTIVE PARAMETERS INCREASE ALONG THE SFC
TROUGH/FRONTAL BOUNDARY OVER CENTRAL/EASTERN ND. MODELS STRUGGLING
WITH SMALL-SCALE EMBEDDED WAVES IN SOUTHWEST FLOW ALOFT...BUT SEEM
TO BE AGREEING ON A STRONGER IMPULSE LIFTING THROUGH SOUTH DAKOTA
TOWARDS CENTRAL/EASTERN ND LATER TODAY. AS PROJECTED EARLIER BY
MODELS...0-6KM SHEAR IS INCREASING/EXPANDING EAST FROM WESTERN
NORTH DAKOTA (WHERE IT IS CURRENTLY 40-45KTS) TOWARDS MORE
FAVORABLE INSTABILITY ACROSS THE CENTRAL NEAR THE SFC TROUGH. THIS
TREND IS EXPECTED TO CONTINUE OVER THE NEXT FEW HOURS. STRONG TO
SEVERE STORMS WILL THUS BE POSSIBLE WHERE THE 0-6KM SHEAR AND
MUCAPE APPROACHING 3000 J/KG IS EXPECTED TO COINCIDE LATER TODAY
AND INTO THIS EVENING.

CONVECTION/PRECIPITATION CHANCES DECREASE FROM SOUTH TO NORTH
LATER THIS EVENING...THEN START TO INCREASE WEST LATE TONIGHT AS
THE BASE OF THE UPPER TROUGH/PARENT S/WV IMPULSE SWINGS NORTHEAST
INTO THE WESTERN DAKOTAS. THIS FEATURE CONTINUES NORTH AND EAST
SUNDAY MORNING/AFTERNOON CONTRIBUTING TO WIDESPREAD SHOWERS/SCT
THUNDERSTORMS IN THE MORNING...WITH DECREASING CHANCES FROM
SOUTHWEST TO NORTHEAST INTO SUNDAY AFTERNOON. MINIMAL CHANCES FOR
SEVERE THUNDERSTORMS AFTER TONIGHT WITH WEAKER INSTABILITY
ADVERTISED. STILL COULD SEE A FEW STRONGER STORMS EAST
LINGERING...BUT THE BETTER CHANCES FOR WIDESPREAD SEVERE SHOULD
REMAIN OFF TO OUR SOUTH AND EAST DURING THE DAY SUNDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)

ISSUED AT 130 PM CDT SAT JUN 22 2013

THE PERSISTENT MOIST/UNSTABLE SOUTHWEST FLOW WITH EMBEDDED
SHORTWAVES THAT HAS RESULTED IN DAILY SHOWERS/THUNDERSTORMS WILL
LESSEN THROUGH THE LONG TERM PERIOD...AS THE UPPER FLOW REGIME
TRANSITIONS TO A WESTERLY FLOW WEDNESDAY...AND EVENTUALLY A
NORTHWESTERLY FLOW BY LATE NEXT WEEK. THAT SAID...A CHANCE OF
THUNDERSTORMS WILL CONTINUE MONDAY INTO TUESDAY AS ANOTHER SHORTWAVE
TROUGH AND ASSOCIATED SURFACE FRONT MOVES ACROSS WESTERN AND CENTRAL
NORTH DAKOTA. SOUTHERLY BOUNDARY LAYER TO H85 WINDS WILL ADVECT
HIGHER SFC TO H85 DEWPOINTS MONDAY AFTERNOON THROUGH TUESDAY.
SURFACE DEWPOINTS WILL RISE TO THE UPPER 60S TO AROUND 70F...FEELING
VERY MUGGY AND HUMID. SURFACE LOW PRESSURE IN EASTERN MONTANA MONDAY
WILL TRAVERSE THROUGH WESTERN AND CENTRAL NORTH DAKOTA MONDAY NIGHT
AND TUESDAY RESULTING IN A CHANCE FOR THUNDERSTORMS. DRIER/MORE
STABLE AIR WILL FILTER IN BY LATE TUESDAY WEST...AND TUESDAY
NIGHT/WEDNESDAY CENTRAL AS THE UPPER FLOW BECOMES WESTERLY BEHIND
THE DEPARTING SHORTWAVE AND SURFACE LOW/COLD FRONT.
WEDNESDAY/WEDNESDAY NIGHT WILL BE DRY. RIDGE OF HIGH PRESSURE
MAINTAINS PAST TRENDS IN THE LONG TERM MODELS TO BUILD OVER THE FOUR
CORNERS WITH AMPLIFICATION OF THE RIDGE AXIS INTO SOUTHERN CANADA. A
COMPENSATORY DOWNSTREAM NORTHWESTERLY FLOW RESULTS OVER NORTH DAKOTA
THURSDAY INTO SATURDAY. COUPLE OF RIDGE TOPPERS EMBEDDED WITHIN THE
NORTHWEST FLOW MAY ENHANCE THE DEVELOPMENT OF THUNDERSTORMS
ESPECIALLY AT NIGHT...ACROSS THE NORTH CENTRAL AND EAST CENTRAL
ZONES. WILL CONTINUE TO LOOK AT THOSE TRENDS IN FUTURE MODEL RUNS.

EXPECT WARM AND HUMID CONDITIONS MONDAY INTO TUESDAY WITH HIGHS WELL
INTO THE 80S...THEN LESS HUMID WEDNESDAY THROUGH SATURDAY BUT
REMAINING WARM WITH HIGHS IN THE UPPER 70S TO LOWER 80S. OVERNIGHT
LOWS WARMEST MONDAY NIGHT WITH WIDESPREAD MID TO UPPER 60S...FOLLOWED
BY MID TO UPPER 60S FOR LOWS TUESDAY MORNING IN EAST CENTRAL NORTH
DAKOTA WITH THE WEST COOLING INTO THE UPPER 50S. OVERNIGHT LOWS
THEREAFTER WILL REMAIN AROUND 60F WEDNESDAY THROUGH SATURDAY ACROSS
WESTERN AND CENTRAL NORTH DAKOTA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 653 PM CDT SAT JUN 22 2013

VFR CONDITIONS TO START WITH AT ALL TAF SITES. ADDED A TEMPO FOR
THUNDER AT BOTH KDIK AND KISN TO START THE TAF PERIOD WITH CELLS
NEAR THESE SITES. CONTINUED MENTION OF THUNDER AT ALL SITES
THROUGH AROUND 06-08 UTC. BROUGHT A PERIOD OF MVFR CEILINGS SUNDAY
MORNING TO KJMS AS FLOW REMAINS EASTERLY HERE. WINDS TRY TO SHIFT
WEST AT REMAINING TAF SITES...WHICH SHOULD HELP TO MINIMIZE MVFR
CLOUDINESS. BROUGHT ANOTHER CHANCE OF THUNDER TO TAF SITES SUNDAY
AFTERNOON.

&&

.HYDROLOGY...

ISSUED AT 130 PM CDT SAT JUN 22 2013

WILL MAINTAIN THE FLASH FLOOD WATCH AS IS SOUTH CENTRAL AND
ACROSS THE JAMES RIVER VALLEY WITH CONTINUED CHANCES FOR STRONG TO
SEVERE THUNDERSTORMS NOW THROUGH SUNDAY AFTERNOON. ADDITIONAL
HEAVY RAINFALL OF 1 TO 3 INCHES...LOCALLY HIGHER AMOUNTS...WILL
BE POSSIBLE FOR THOSE LOCATIONS THAT HAVE SEEN SIGNIFICANT
RAINFALL AMOUNTS THE PAST FEW DAYS. SOILS HAVE LITTLE TO NO
CAPACITY TO HOLD ADDITIONAL WATER...ENHANCING RUNOFF AND THE
POTENTIAL TO AGGRAVATE THE ONGOING OVERLAND FLOODING ACROSS THE
AREA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR NDZ023-025-036-037-
046>048-050-051.

&&

UPDATE...TWH
SHORT TERM...NH
LONG TERM...KS
AVIATION...TWH
HYDROLOGY...NH
Hazardous weather outlook, Jun 22, 1:53 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
153 PM CDT SAT JUN 22 2013

NDZ023-025-036-037-046>048-050-051-231900-
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
153 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY. MULTIPLE PERIODS
OF THUNDERSTORMS WILL INCREASE THE CHANCE FOR FLASH FLOODING.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTH CENTRAL AND
EAST CENTRAL NORTH DAKOTA THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN BISMARCK OR TO LOCAL LAW ENFORCEMENT.

NDZ004-011-012-231900-
BOTTINEAU-WARD-MCHENRY-
153 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTH CENTRAL AND
EAST CENTRAL NORTH DAKOTA THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN BISMARCK OR TO LOCAL LAW ENFORCEMENT.

NDZ001>003-005-009-010-013-017>022-031>035-040>045-231900-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
153 PM CDT SAT JUN 22 2013 /1253 PM MDT SAT JUN 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTH CENTRAL AND
EAST CENTRAL NORTH DAKOTA THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN BISMARCK OR TO LOCAL LAW ENFORCEMENT.

HEINERT/SIMOSKO

In the hours before

Local storm report, Jun 22, 6:53 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
653 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       8 W WISHEK              46.26N  99.72W
06/22/2013  E1.00 INCH       MCINTOSH           ND   TRAINED SPOTTER

            ONE INCH OF RAIN IN 20 TO 25 MINUTES

&&

LHUBER
Special weather statement, Jun 22, 7:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
749 PM CDT SAT JUN 22 2013

NDZ041-042-044-045-230145-
ADAMS-GRANT-HETTINGER-SIOUX-
649 PM MDT SAT JUN 22 2013

...SEVERE STORMS MOVING NORTH TOWARDS FAR SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SEVERE THUNDERSTORMS OVER PERKINS COUNTY IN NORTHWEST
SOUTH DAKOTA...MOVING NORTHEAST AT 50 MPH TOWARDS SOUTHERN ADAMS AND
SOUTHERN SIOUX COUNTY OF NORTH DAKOTA.

VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  REEDER...             HETTINGER...          HAYNES...
  BUCYRUS...            REGENT...             MOTT...
  BENTLEY...            BURT...

THESE STORMS HAVE A HISTORY OF PRODUCING STRAIGHT LINE WINDS UP TO
70 MPH...AND LARGE HAIL TO THE SIZE OF QUARTERS. IN ADDITION...VERY
HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS...AND COULD QUICKLY
LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES.

PAY CLOSE ATTENTION FOR UPDATES ON THESE STORMS.

SIMOSKO/HEINERT
Local storm report, Jun 22, 8:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       7 N NAPOLEON            46.61N  99.77W
06/22/2013  M2.00 INCH       LOGAN              ND   TRAINED SPOTTER

            2 INCHES OF RAIN BETWEEN 730 TO 805 PM CDT.

&&

LHUBER
Local storm report, Jun 22, 8:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
812 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             14 SSE STEELE           46.67N  99.80W
06/22/2013  E1.00 INCH       KIDDER             ND   PUBLIC

            HAIL BEGAN AT 800 PM AND STILL ONGOING AT 809 PM.

0809 PM     TSTM WND GST     14 SSE STEELE           46.67N  99.80W
06/22/2013  E60 MPH          KIDDER             ND   PUBLIC

            HAIL BEGAN AT 800 PM AND STILL ONGOING AT 809 PM.

&&

HAMILTON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:29 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan61 min
Jun 22, 7:59 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux61 min
Jun 22, 8:30 PM CDTSevere Thunderstorm WarningBISGrant, Sioux60 min
Jun 22, 8:30 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux60 min
Jun 22, 8:43 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux47 min
Jun 22, 9:14 PM CDTAreal Flood AdvisoryBISBurleigh, Emmons, Grant, Kidder, Morton, Oliver and 1 more12 hr
Jun 22, 9:15 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton45 min
Jun 22, 9:17 PM CDTSevere Thunderstorm WarningBISKidder, Wells58 min
Jun 22, 9:25 PM CDTSevere Thunderstorm WarningBISAdams, Burleigh, Emmons, Grant, Hettinger, Morton and 3 more50 min
Jun 22, 9:38 PM CDTFlash Flood WarningBISBurleigh, Morton6 hr
Jun 22, 9:53 PM CDTFlash Flood WarningBISAdams, Emmons, Grant, Hettinger, Morton, Sioux6 hr
Jun 22, 10:03 PM CDTSevere Thunderstorm WarningBISSheridan, Wells57 min
Jun 22, 10:14 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan, McLean, Mercer and 2 more61 min
Jun 22, 10:19 PM CDTHigh Wind WarningBISAdams, Grant, Hettinger101 min
Jun 22, 10:47 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce58 min
Jun 22, 10:49 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, McLean, Sheridan, Stutsman, Wells56 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.